Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 155, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2014, 12:16 PM CDT for Ozark County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2014, 12:16 PM CDT (17:16 UTC)
- Expired
- Jun 7, 2014, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 12:34 PM CDT | HAIL 0.75 | Gainesville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS53 KSGF 071716
SVRSGF
MOC153-071800-
/O.NEW.KSGF.SV.W.0155.140607T1716Z-140607T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 PM CDT
* AT 1215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
GAINESVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...GAINESVILLE...HARDENVILLE...ISABELLA...LONG RUN...
PONTIAC...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...UDALL...
WILLHOIT AND ZANONI.
THIS WARNING ALSO INCLUDES BULL SHOALS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 9276 3650 9277 3666 9277 3667 9275
3673 9211 3650 9212
TIME...MOT...LOC 1716Z 268DEG 31KT 3658 9265
HAIL...1.00IN
WIND...60MPH
$$
WISE2 follow-up statements
977
WWUS53 KSGF 071730
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 PM CDT SAT JUN 7 2014
MOC153-071800-
/O.CON.KSGF.SV.W.0155.000000T0000Z-140607T1800Z/
OZARK MO-
1230 PM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OZARK COUNTY UNTIL 100 PM CDT...
AT 1225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GAINESVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...GAINESVILLE...HARDENVILLE...SYCAMORE...TECUMSEH...UDALL
AND ZANONI.
THIS WARNING ALSO INCLUDES BULL SHOALS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3653 9255 3654 9263 3662 9256 3670 9248
3673 9211 3650 9212
TIME...MOT...LOC 1730Z 268DEG 31KT 3658 9250
HAIL...1.00IN
WIND...60MPH
$$
WISE071
WWUS53 KSGF 071745
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT SAT JUN 7 2014
MOC153-071800-
/O.CON.KSGF.SV.W.0155.000000T0000Z-140607T1800Z/
OZARK MO-
1245 PM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OZARK COUNTY UNTIL 100 PM CDT...
AT 1243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GAINESVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...GAINESVILLE...HARDENVILLE...SYCAMORE...TECUMSEH...UDALL
AND ZANONI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3653 9247 3659 9247 3663 9245 3668 9239
3673 9211 3650 9212
TIME...MOT...LOC 1746Z 268DEG 31KT 3658 9233
HAIL...1.00IN
WIND...60MPH
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:36 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 7, 6:36 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CDT Sat Jun 7 2014
.SHORT TERM...(Today and Tonight)
Issued at 228 AM CDT SAT JUN 7 2014
Much of the Ozarks and southeastern Kansas early this morning were
in the middle 60s to lower 70s for temperatures with dew points in
the middle to upper 60s. Light southerly surface winds were
continuing to bring warm and moist air into the area. This was
setting the stage for a period of moderate to heavy rainfall as an
approaching thunderstorm complex was moving across Kansas and will
begin to move into southeastern Kansas and western Missouri early
this morning. An MCV or mesoscale convective vortex was noted in
the radar over southeastern Kansas which could aid (mainly momentum
transfer to the surface) in the potential for strong to isolated
severe thunderstorms to impact portions of the Ozarks today as the
system moves across the area.
The primary concern with this system would be damaging winds
though some hail to quarters in size may occur. The main portion
of the system will begin to move over the area after sunrise
though the leading edge will already bring rainfall to areas west
of Highway 65 before then. With some heating possible ahead of the
system, the potential for strong to severe storms may increase
into the afternoon hours with the best potential during that time.
A greater concern will be flooding as the storm system's forward
speed is rather slow. Current thinking is that much of the Ozarks
can expect an additional 1 to 3 inches of rainfall with some
locations possible seeing in excess of 4 inches as the system
moves through the region. This will likely cause flooding concerns
for portions of the area, especially for those locations that have
already received several inches of rainfall over the past few
days.
A brief rain free period is possible for the region late tonight
and into Sunday morning as the upper trough/low that will bring
today's rain shifts east as the next upper level wave and storm
system begins to develop across western Kansas and the Oklahoma
panhandle.
.LONG TERM...(Sunday through Friday)
Issued at 228 AM CDT SAT JUN 7 2014
There is good model consensus for another round of rainfall to
move over southern Missouri during the day and into the evening on
Sunday. This occurs as an upper level short wave moves across the
plains as a stronger more vigorous upper level low and attendant
surface low develop over eastern Colorado and western Kansas Sunday
night.
The GFS/ECMWF/Canadian all bring the upper low across southern
Kansas and into Missouri Monday evening into Tuesday morning. As
this system moves east it will draw plentiful moisture north into
the Ozarks and bring periods of additional heavy rainfall to the
area.
The upper low will not be in any hurry to move east as it separates
from the westerlies and gets cut off. It takes the upper low until
Wednesday to finally depart the region. Because of the expected
additional rounds of rainfall and the potential for rain to
continue to fall over the Ozarks into the middle of next week,
have decided to extend the Flash Flood Watch through Monday
evening though it may need to be extended further depending on
later model runs.
While some of the extended models do indicate a rain free period
towards the end of next week, a few have additional rain. At this
point the overall pattern does seem to begin a transition with an
upper level ridge building east out of the southwestern CONUS for
next weekend. Will need to monitor later runs to get a better
handle on when the rainfall will finally give the region a break.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 622 AM CDT SAT JUN 7 2014
A broken line of thunderstorms will push across southern Missouri
this morning. MVFR with brief IFR can be expected with these
storms. A few showers will then remain possible into this
afternoon with winds increasing out of the south. Winds will then
shift to light northwesterly from late this afternoon into this
evening as a cold front pushes south through the area. Cooler
temperatures and a moist low level air mass may then set the stage
for low clouds and fog late tonight. At this time, the best
potential for IFR appears as if it will be around Springfield due
to weak upslope flow along the Ozark Plateau.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday evening FOR MOZ066-077>083-
088>098-101>106.
KS...FLASH FLOOD WATCH through Monday evening FOR KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...SchaumannHazardous weather outlook, Jun 7, 11:56 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1156 AM CDT SAT JUN 7 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1156 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL IMPACT FAR SOUTH CENTRAL MISSOURI THIS AFTERNOON GENERALLY SOUTH OF A LINE FROM BRANSON TO HOUSTON. THERE IS A LIMITED RISK THAT THESE STORMS COULD BE SEVERE WITH HAIL UP TO SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH. ANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. ISOLATED NON SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON. SOUTHWESTERLY WINDS MAY GUSTS TO NEAR 30 MPH ACROSS SOUTHWESTERN MISSOURI AND FAR SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE TONIGHT THROUGH SUNDAY NIGHT WITH AN INCREASING CHANCE EARLY NEXT WEEK. STRONG TO POTENTIALLY SEVERE STORMS WILL BE POSSIBLE AT TIMES. THE POTENTIAL FOR FLOODING WILL CONTINUE ESPECIALLY FOR AREAS THAT RECEIVE MULTIPLE ROUNDS OF HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 7, 8:20 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
820 AM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST MARSHFIELD 37.34N 92.91W
06/07/2014 E60 MPH WEBSTER MO PUBLIC
&&
DCRAMERLocal storm report, Jun 7, 8:23 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM HAIL SPRINGFIELD 37.20N 93.29W
06/07/2014 E0.75 INCH GREENE MO PUBLIC
&&
HATCHLocal storm report, Jun 7, 8:37 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM TSTM WND GST GROVESPRING 37.40N 92.61W
06/07/2014 E60 MPH WRIGHT MO PUBLIC
PUBLIC ESTIMATED AT LEAST 60 MPH.
&&
DCRAMERLocal storm report, Jun 7, 9:04 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND GST DAWSON 37.26N 92.31W
06/07/2014 E60 MPH WRIGHT MO PUBLIC
DAWSON ARCHERY AND RELOADING ESTIMATED AT LEAST 60 MPH
WIND GUSTS.
&&
DCRAMERLocal storm report, Jun 7, 9:34 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 AM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG MOUNTAIN GROVE 37.13N 92.26W
06/07/2014 WRIGHT MO TRAINED SPOTTER
ESTIMATED WINDS TO 55 MPH. TRAMPOLINES AND OTHER OBJECTS
BLOWN ACROSS YARD INTO FENCES.
&&
AFOSTERSpecial weather statement, Jun 7, 12:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT SAT JUN 7 2014
MOZ104-105-071800-
OZARK MO-TANEY MO-
1208 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR OZARK AND SOUTHEASTERN TANEY
COUNTIES UNTIL 100 PM CDT...
AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF RUETER...OR 19 MILES
SOUTHEAST OF FORSYTH...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DORA...GAINESVILLE...HARDENVILLE...
ISABELLA...LONG RUN...PONTIAC...RUETER...SUNDOWN...SYCAMORE...
TECUMSEH...THEODOSIA...UDALL...WILLHOIT AND ZANONI.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE.
PEOPLE IN OZARK AND SOUTHEASTERN TANEY COUNTIES...INCLUDING
GAINESVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3649 9283 3665 9289 3680 9213 3679 9212
3653 9212
TIME...MOT...LOC 1707Z 256DEG 35KT 3659 9274
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:48 AM CDT | Special Weather Statement | SGF | Webster | 27 min |
| Jun 7, 8:07 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 53 min |
| Jun 7, 8:28 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas, Wright | 62 min |
| Jun 7, 9:29 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 61 min |
| Jun 7, 12:08 PM CDT | Special Weather Statement | SGF | Ozark | 52 min |
| Jun 7, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 40 min |
| Jun 7, 1:23 PM CDT | Special Weather Statement | SGF | Howell | 37 min |
| Jun 7, 1:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 65 min |
| Jun 7, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 14 min |
| Jun 7, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.